Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 87, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 19, 2014, 2:04 PM CDT for 6 counties in Iowa. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 19, 2014, 2:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, IA, Cedar County, IA, Iowa County, IA, Johnson County, IA, Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:14 PM CDT | TSTM WND GST 53 | Cedar Rapids Municipal, IA | WINDS WERE FROM THE WEST. |
| Jun 19, 2:21 PM CDT | FUNNEL CLOUD | E Cedar Rapids, IA | POSSIBLE FUNNEL CLOUD OBSERVED WHILE DRIVING SOUTH ON 380. STRONG WINDS AND HEAVY RAIN ALSO. |
| Jun 19, 2:21 PM CDT | FUNNEL CLOUD | E Cedar Rapids, IA | POSSIBLE FUNNEL CLOUD OBSERVED WHILE DRIVING SOUTH ON 380 NEAR MILE MARKER 13. STRONG WINDS AND HEAVY RAIN ALSO. SPOTTER ON THE ROAD. |
| Jun 19, 2:21 PM CDT | FUNNEL CLOUD | E Cedar Rapids, IA | POSSIBLE FUNNEL CLOUD OBSERVED WHILE DRIVING SOUTH ON 380. STRONG WINDS AND HEAVY RAIN ALSO. SPOTTER ON THE ROAD. |
| Jun 19, 2:22 PM CDT | TSTM WND GST 56 | Cedar Rapids Municipal, IA | WINDS FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
139
WUUS53 KDVN 191904
SVRDVN
IAC011-031-095-103-105-113-191945-
/O.NEW.KDVN.SV.W.0087.140619T1904Z-140619T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
204 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA...
NORTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
LINN COUNTY IN EAST CENTRAL IOWA...
* UNTIL 245 PM CDT
* AT 202 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEWHALL TO OXFORD...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MECHANICSVILLE...WALFORD...ATKINS...FAIRFAX...
SHELLSBURG...SWISHER...PALO...SHUEYVILLE...LAKE MACBRIDE STATE
PARK...TODDVILLE...CENTER POINT...HIAWATHA...ELY...ROBINS...
MARION...BERTRAM...ALBURNETT...MOUNT VERNON AND LISBON.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 225 AND 229.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 5 AND 38.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...
PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...SQUAW CREEK
PARK...MATSELL BRIDGE NATURAL AREA...BUFFALO CREEK COUNTY PARK AND
MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4230 9158 4230 9141 4192 9121 4165 9190
4203 9212
TIME...MOT...LOC 1904Z 236DEG 31KT 4201 9196 4173 9181
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
123 follow-up statements
651
WWUS53 KDVN 191919
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT THU JUN 19 2014
IAC095-191929-
/O.CAN.KDVN.SV.W.0087.000000T0000Z-140619T1945Z/
IOWA IA-
219 PM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IOWA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF! THE
WARNED AREA.
LAT...LON 4230 9158 4230 9141 4192 9121 4172 9179
4181 9184 4186 9183 4186 9186 4208 9199
TIME...MOT...LOC 1919Z 236DEG 32KT 4209 9181 4184 9165
$$
IAC011-031-103-105-113-191945-
/O.CON.KDVN.SV.W.0087.000000T0000Z-140619T1945Z/
LINN IA-JOHNSON IA-BENTON IA-CEDAR IA-JONES IA-
219 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JONES...NORTHWESTERN CEDAR...SOUTHEASTERN BENTON...NORTHWESTERN
JOHNSON AND LINN COUNTIES UNTIL 245 PM CDT...
AT 214 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHELLSBURG TO SWISHER...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...MECHANICSVILLE...ELY...HIAWATHA...TODDVILLE...CENTER
POINT...ROBINS...MARION...BERTRAM...ALBURNETT...MOUNT VERNON...
LISBON...PARIS...SPRINGVILLE...WHITTIER...CENTRAL CITY...VIOLA...
WAUBEEK...MARTELLE AND COGGON.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 6 AND 37.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...
PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...SQUAW CREEK
PARK...MATSELL BRIDGE NATURAL AREA...BUFFALO CREEK COUNTY PARK AND
MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4230 9158 4230 9141 4192 9121 4172 9179
4181 9184 4186 9183 4186 9186 4208 9199
TIME...MOT...LOC 1919Z 236DEG 32KT 4209 9181 4184 9165
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$397
WWUS53 KDVN 191934
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
234 PM CDT THU JUN 19 2014
IAC011-031-103-105-113-191945-
/O.CON.KDVN.SV.W.0087.000000T0000Z-140619T1945Z/
LINN IA-JOHNSON IA-BENTON IA-CEDAR IA-JONES IA-
234 PM CDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JONES...NORTHWESTERN CEDAR...EAST CENTRAL BENTON...NORTH CENTRAL
JOHNSON AND LINN COUNTIES UNTIL 245 PM CDT...
AT 232 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALBURNETT TO BERTRAM...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. A 56 MPH GUST OCCURRED AT THE CEDAR RAPIDS
AIRPORT AT 225 PM CDT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBURNETT...MOUNT VERNON...LISBON...PARIS...SPRINGVILLE...WHITTIER...
CENTRAL CITY...VIOLA...WAUBEEK...MARTELLE...COGGON...PRAIRIEBURG...
STONE CITY...MARION AIRPORT...PARALTA AND FAIRVIEW.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 9 AND 37.
OTHER LOCATIONS AFFECTED INCLUDE PLEASANT CREEK STATE RECREATION
AREA...LINN COUNTY FAIRGROUNDS...HOWARD H CHERRY SCOUT RESERVATION...
PINICON RIDGE COUNTY PARK...WAKPICADA COUNTY PARK...SQUAW CREEK
PARK...MATSELL BRIDGE NATURAL AREA...BUFFALO CREEK COUNTY PARK AND
MORGAN CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4192 9121 4179 9171 4212 9191 4230 9158
4230 9141
TIME...MOT...LOC 1933Z 236DEG 32KT 4218 9166 4192 9152
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$689
WWUS53 KDVN 191945
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 PM CDT THU JUN 19 2014
IAC011-031-103-105-113-191955-
/O.EXP.KDVN.SV.W.0087.000000T0000Z-140619T1945Z/
LINN IA-JOHNSON IA-BENTON IA-CEDAR IA-JONES IA-
245 PM CDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES...
NORTHWESTERN CEDAR...EAST CENTRAL BENTON...NORTH CENTRAL JOHNSON AND
LINN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AROUND 40 MPH AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4192 9121 4179 9171 4212 9191 4230 9158
4230 9141
TIME...MOT...LOC 1934Z 236DEG 32KT 4218 9165 4192 9151
$$
HLADIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:07 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 19, 1:07 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT THU JUN 19 2014
.UPDATE...
ISSUED AT 1057 AM CDT THU JUN 19 2014
HAVE EXTENDED THE FLASH FLOOD WARNING THROUGH 12Z FRI. ADDED
CLINTON COUNTY IA...BUT LEFT OUT BUREAU AND PUTNAM FOR NOW. THE
FAR NORTHEASTERN CORNER OF BUREAU COUNTY REMAINS VERY SUSCEPTIBLE
TO MORE FLASH FLOODING IF THEY GET REPEATED THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...BUT CURRENTLY BANKING ON MORE SCTRD TO
ISOLATED PROGRESSIVE STORMS IN THAT VCNTY THROUGH THIS EVENING.
FOR REST OF TODAY JUST EXPECT PASSING SCTRD WINDS OF THUNDERSTORMS
FROM SOUTHWEST TO NORTHEAST AHEAD OF THE MAIN LINE ORGANIZING ACRS
WESTERN INTO CENTRAL IA. AS CYCLONIC UPPER FLOW AND WAVE PUSH ACRS
CENTRAL INTO EASTERN IA LATER THIS AFTERNOON AND EVENING...EXPECT
MORE WIDESPREAD SHOWER/STORM COVERAGE TO INCREASE ACRS THE LOCAL
AREA AS WELL. MARGINAL SHEAR PROFILES AND SATURATED SOUNDINGS/PWATS
APPROACHING 2 INCHES/ THIS EVENING SUGGEST JUST AN ISOLATED SVR
POTENTIAL AS THE LINE APPROACHES...WITH THE MORE WIDESPREAD THREAT
BECOMING HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THE MORE
WIDESPREAD THREAT AREAS FOR HEAVY RAIN AND REPEATED STORMS APPEARS
TO BE ACRS THE NORTHWESTERN HALF TO NORTHERN HALF OF THE DVN CWA
LATE THIS AFTERNOON AND EVENING...THUS MORE CONFIDENCE FOR
EXTENDING THE FLASH FLOOD WATCH/ADDING CLINTON CO. THROUGH FRI
MORNING. WOULD NOT BE SURPRISED TO SEE SOME LOCALIZED SWATHS OF
2-3+ INCHES OF NEW RAINFALL IN THESE AREAS BY LATE TONIGHT. RAIN
COOLING...CLOUD DEBRIS AND OUTFLOW BOUNDARIES/MAIN LAKE MI ENHANCED
BOUNDARY LIFTING UP TOWARD I-80...PLAYING HAVOC ON TEMPS. ..12..
&&
.SYNOPSIS...
ISSUED AT 404 AM CDT THU JUN 19 2014
AT 08Z SFC DATA HAS A FRONTAL BOUNDARY FROM CENTRAL INDIANA INTO
NORTHWEST IOWA. DEW POINTS BEHIND THE FRONT WERE IN THE LOW TO MID
60S. SOUTH OF THE FRONT...DEW POINTS WERE IN THE LOWER 70S.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM CDT THU JUN 19 2014
THE CURRENT FLASH FLOOD WATCH WILL REMAIN IN PLACE THROUGH MID
MORNING. THE FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO
TONIGHT AND POSSIBLY FRIDAY MORNING.
AN ORGANIZED THUNDERSTORM COMPLEX HAS DEVELOPED NORTH OF THE BACK
DOOR FRONT ACROSS THE AREA. FLOW OFF THE LAKE HAS HELPED INCREASE
THE TEMPERATURE GRADIENT AND THUS INCREASED THE RAINFALL
EFFICIENCY IN THE STORMS.
BASED ON RADAR TRENDS...THE CURRENT THUNDERSTORM COMPLEX WILL
CONTINUE TO SINK SOUTH THROUGH SUNRISE AND AFFECT MOST AREAS
NORTH OF I-80.
WITH SUNRISE...THE LOW LEVEL JET WILL WEAKEN SO THE STORM COMPLEX
WILL SLOWLY DISSIPATE. HOWEVER...BOUNDARIES LEFT OVER FROM THIS
STORM COMPLEX WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT
DURING THE AFTERNOON. THE POSSIBILITY DOES EXIST THAT THE AREA MAY
EXPERIENCE A PERIOD OF DRY WEATHER FROM LATE MORNING THROUGH EARLY
AFTERNOON BEFORE DIURNAL STORM DEVELOPMENT OCCURS.
LATE THIS AFTERNOON AND TONIGHT THE OVERALL SYNOPTIC PICTURE
INDICATES THAT ANOTHER ORGANIZED STORM COMPLEX WILL DEVELOP IN
WESTERN IOWA AND MOVE ACROSS THE AREA DURING THE NIGHT. GIVEN THE
FLOW CONTINUING OFF THE LAKE...THIS STORM COMPLEX MAY BE QUITE
STRONG AND PRODUCE ANOTHER ROUND OF HEAVY RAIN.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 404 AM CDT THU JUN 19 2014
THE REMNANTS OF THE NEXT ORGANIZED THUNDERSTORM COMPLEX WILL MOVE
ACROSS THE AREA DURING THE DAY FRIDAY AND SLOWLY DISSIPATE. THUS
RAIN IS EXPECTED TO SLOWLY END FROM WEST TO EAST DURING THE DAY.
DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT AS HIGH PRESSURE QUICKLY
MOVES THROUGH THE MIDWEST.
THE HIGH LOOKS LIKE IT WILL KEEP SATURDAY MORNING DRY ACROSS THE
AREA BEFORE THE NEXT SYSTEM MOVES IN FROM THE PLAINS. A FEW OF THE
MODEL SOLUTIONS ARE SUGGESTING THAT SATURDAY AFTERNOON COULD ALSO
BE DRY.
SATURDAY NIGHT THERE ARE MIXED SIGNALS AS TO WHAT WILL OCCUR. SOME
MODELS ARE GOING WITH MAINLY DRY CONDITIONS WHILE OTHERS DEVELOP
ANOTHER ROUND OF ORGANIZED NOCTURNAL STORMS WITH A DISTURBANCE
PASSING THROUGH THE AREA. GIVEN THE OVERALL SYNOPTIC PICTURE...
SOME NOCTURNAL CONVECTION LOOKS PLAUSIBLE.
SUNDAY ON...
THE ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE AREA.
THE MODEL CONSENSUS HAS CHANCE POPS IN EACH 12 HOUR PERIOD FROM
SUNDAY THROUGH TUESDAY NIGHT. IT WILL NOT RAIN CONTINUOUSLY THE
ENTIRE TIME PERIOD. THERE WILL BE PERIODS OF DRY WEATHER THAT
COULD BE 6 HOURS OR MORE IN LENGTH.
ON WEDNESDAY...THE MODEL CONSENSUS HAS SLIGHT CHANCE POPS FOR THE
AREA.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1243 PM CDT THU JUN 19 2014
VFR TO PATCHY VFR OUT AHEAD OF MAIN LINE OF STORMS NOW PUSHING
TOWARD EASTERN IA THROUGH 3 PM THIS AFTERNOON...THEN MVFR TO
LOCALIZED IFR CONDITIONS AS THE INITIAL LINE OF STORMS PUSHES
THROUGH THE TAF SITES FROM 3-6 PM CDT. SOME VARIABLE WIND GUSTS UP
TO 45 KTS POSSIBLE WITH THE STRONGER STORMS...ALONG WITH VERY
HEAVY RAINFALL. AFTER THAT...THE TRANSITION TO MORE ROUNDS OF
SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT WITH LOW MVFR TO IFR
FROM HEAVY RAIN AND LOW CIGS POSSIBLE. LESS WIND THREAT AFTER 7 PM
CDT. SOUTH TO SOUTHEAST WINDS OF 8-13 KTS THIS AFTERNOON AND
EVENING...THEN MAINLY LIGHT SOUTHEAST OVERNIGHT UNTIL WIND SWITCH
TO THE WEST BY FRI MORNING. AFTER SHOWERS/STORMS LET UP LATER
TONIGHT...SOME LOW MVFR OR EVEN IFR CIGS POSSIBLE INTO EARLY FRI
MORNING BEFORE LIFTING AS FRI MORNING PROGRESSES. SOME AMBIENT
2-4SM FOG AS WELL AFTER MIDNIGHT BEFORE WEST WINDS INCREASE AFTER
DAWN FRI AM. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-BUCHANAN-
CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON-WHITESIDE.
MO...NONE.
&&
UPDATE...12
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...12Hazardous weather outlook, Jun 19, 4:16 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 416 AM CDT THU JUN 19 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 416 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND TONIGHT. HEAVY RAINFALL IS LIKELY DUE TO VERY HIGH MOISTURE LEVELS IN THE ATMOSPHERE. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR AREAS WEST OF A DUBUQUE...IOWA TO KIRKSVILLE...MISSOURI LINE. THE PRIMARY THREATS LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON FRIDAY. ALTHOUGH NO SEVERE STORMS ARE EXPECTED...A FEW OF THE STORMS COULD BE STRONG. AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE AREA FROM LATE SATURDAY AFTERNOON THROUGH NEXT TUESDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH TUESDAY. RIGHT NOW NO SEVERE STORMS ARE ANTICIPATED SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. RAINFALL REPORTS OF AN INCH OR MORE ARE APPRECIATED.
In the hours before
Local storm report, Jun 19, 8:06 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
806 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 1 S LA MOILLE 41.52N 89.28W
06/19/2014 M3.75 INCH BUREAU IL TRAINED SPOTTER
24 HR STORM TOTAL.
&&Local storm report, Jun 19, 8:15 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HEAVY RAIN 2 SW LA MOILLE 41.51N 89.30W
06/19/2014 M4.50 INCH BUREAU IL PUBLIC
24 HOUR STORM TOTAL.
&&Local storm report, Jun 19, 9:40 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
940 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 4 W MOUNT CARROLL 42.09N 90.05W
06/19/2014 M4.63 INCH CARROLL IL TRAINED SPOTTER
24-HR TOTAL.
0939 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
06/19/2014 M1.60 INCH WHITESIDE IL TRAINED SPOTTER
24-HR TOTAL.
&&
GROSSSpecial weather statement, Jun 19, 10:56 AM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1056 AM CDT THU JUN 19 2014 ILZ016>018-191715- HENRY IL-BUREAU-PUTNAM- INCLUDING THE CITIES OF...KEWANEE...PRINCETON...HENNEPIN 1056 AM CDT THU JUN 19 2014 ...SCATTERED THUNDERSTORMS MOVING ACROSS THE AREA... SCATTERED CLUSTERS OF THUNDERSTORMS WILL BE MOVING ACROSS THE AREA THROUGH 1230 PM CDT. BESIDES FREQUENT LIGHTNING...THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...VERY HEAVY DOWN POURS...AND GUSTY WINDS TO 40 MPH. LOCALIZED HEAVY RAIN RATES WILL ALSO BE POSSIBLE IN EXCESS OF 1 INCH AN HOUR. ANY HEAVY RAINFALL LASTING A HALF HOUR OR MORE IN AREAS WITH REPEATED STORMS MAY PRODUCE WATER ISSUES. THESE STORMS WILL MOVE EAST TO NORTHEAST AT 30 MPH. A CLUSTER OF STORMS WILL IMPACT THE LA MOILLE...TO SPRING VALLEY..TO MC NABB AREAS OF BUREAU AND PUTNAM COUNTIES BY 1130 AM CDT. WITH SATURATED SOILS IN THESE AREAS...EXPECT ENHANCED PONDING OF WATER ON ROADS AND DRAINAGE DITCHES. 12
Special weather statement, Jun 19, 1:15 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
115 PM CDT THU JUN 19 2014
IAZ051-052-063-064-076-077-191915-
BENTON-IOWA-JOHNSON-KEOKUK-LINN-WASHINGTON-
115 PM CDT THU JUN 19 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
BELLE PLAINE TO 6 MILES WEST OF WILLIAMSBURG TO 6 MILES SOUTHWEST OF
HARPER...MOVING NORTHEAST AT 20 MPH.
* THUNDERSTORMS WILL BE NEAR...
NORTH ENGLISH AND BELLE PLAINE AROUND 120 PM CDT...
HARPER AROUND 125 PM CDT...
WILLIAMSBURG...PARNELL...MARENGO AND LUZERNE AROUND 130 PM CDT...
KINROSS AND CONROY AROUND 135 PM CDT...
KEYSTONE AROUND 140 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...HEAVY RAIN...ARE
ALL EXPECTED WITH THESE STORMS AS THEY PASS BY.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4211 9230 4230 9200 4197 9163 4152 9164
4117 9221 4162 9220 4172 9231
TIME...MOT...LOC 1814Z 230DEG 20KT 4194 9239 4168 9210
4132 9211
12The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:46 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jackson, Jones | 6 hr |
| Jun 19, 1:56 AM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Clinton, Delaware, Dubuque, Jackson and 2 more | 19 hr |
| Jun 19, 11:13 AM CDT | River Flood Warning | DVN | Iowa, Johnson | 27 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 23 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Clinton, Scott | 25 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 27 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines, Louisa | 30 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines | 31 days |
| Jun 19, 12:30 PM CDT | River Flood Warning | DVN | Des Moines, Lee | 32 days |
| Jun 19, 1:15 PM CDT | Special Weather Statement | DVN | Benton, Iowa, Keokuk | 60 min |
| Jun 19, 2:27 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Iowa, Linn | 6 hr |
| Jun 19, 3:06 PM CDT | Special Weather Statement | DVN | Cedar, Muscatine | 54 min |
| Jun 19, 3:37 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 6 hr |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DVN | Dubuque | 57 min |
| Jun 19, 4:16 PM CDT | Special Weather Statement | DVN | Des Moines | 59 min |
| Jun 19, 4:28 PM CDT | Special Weather Statement | DVN | Clinton, Jackson, Scott | 62 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.